Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 24, NWS El Paso, TX

November 7, 2011

NWS El Paso, TX issued this wind advisory at Nov 7, 2011, 5:06 AM MST. It took effect at Nov 7, 2011, 1:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2011, 5:06 AM MST (12:06 UTC)
In effect from
Nov 7, 2011, 1:00 PM MST
Expired
Nov 7, 2011, 8:00 PM MST
In force
7 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WWUS74 KEPZ 071206
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
506 AM MST MON NOV 7 2011

...STRONG WINDS TO ACCOMPANY PACIFIC STORM SYSTEM AND COLD FRONT
TODAY... 

.ANOTHER SHARP UPPER-LEVEL LOW PRESSURE SYSTEM WILL SWING THROUGH
THE SOUTHWESTERN U.S. TODAY. THIS PACIFIC STORM WILL ARRIVE OVER
SOUTHWESTERN NEW MEXICO AROUND MIDDAY AND PUSH A COLD FRONT EAST
ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON AND INTO THE RIO GRANDE
VALLEY BY SUNDOWN. TIGHT PRESSURE GRADIENTS AND A STRONG JET ALOFT
WILL FORCE WIND SPEEDS TO SHARPLY INCREASE THIS AFTERNOON AND
EVENING. EXPECT A WINDY AFTERNOON WITH AREAS OF BLOWING DUST OVER
THE LOWLAND DESERTS. SOUTHWEST TO WEST WINDS WILL INCREASE TO 25
TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE UPPER STORM WILL BEGIN
TO LIFT NORTHEAST LATE TODAY AND CLIP THE GILA AND SURROUNDING
LOWLANDS. THIS WILL ALLOW FOR ISOLATED LOWLAND RAIN SHOWERS AND
SCATTERED MOUNTAIN SNOW SHOWERS OVER THOSE AREAS LATE THIS
AFTERNOON AND THROUGH THE EVENING.

NMZ024-025-031-032-TXZ055-056-080300-
/O.NEW.KEPZ.WI.Y.0024.111107T2000Z-111108T0300Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT...
TIMBERON...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...
DELL CITY
506 AM MST MON NOV 7 2011

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM MST THIS EVENING. 


* LOCATIONS AFFECTED: SOUTHERN DESERTS OF NEW MEXICO INCLUDING
  LUNA...DONA ANA...AND OTERO COUNTIES. IN FAR WEST TEXAS...EL
  PASO AND HUDSPETH COUNTIES.

* WINDS: SUSTAINED SOUTHWEST TO WEST WINDS 25 TO 35 MPH GUSTING
  TO NEAR 45 MPH.

* TIMING: WINDS EXPECTED TO INCREASE EARLY AFTERNOON. STRONGEST
  WINDS AFTER 1PM UNTIL 8PM. ESPECIALLY IN THE VICINITY OF THE
  EASTWARD ADVANCING COLD FRONT. 

* VISIBILITY: AREAS OF BLOWING DUST ARE EXPECTED OVER THE SOUTHERN
  LOWLANDS. GENERAL VISIBILITY WILL DROP TO AROUND 5 MILES.
  VISIBILITY OCCASIONALLY REDUCED TO 2 MI IN DUST PRONE AREAS.

* IMPACTS: STRONG WINDS WILL MAKE VEHICLE HANDLING MORE DIFFICULT
  DUE TO CROSS-WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES
  TRAVELING NORTH/SOUTH ROUTES. IN ADDITION...SMALL UNSECURED
  OBJECTS AROUND HOMES AND BUSINESSES MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND SLOW DOWN IN DUST
RESTRICTS VISIBILITY.

&&

$$

BIRD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 7, 2:30 AM MST, 2 hours 36 minutes earlier.

Area forecast discussion, Nov 7, 2:30 AM MST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 AM MST MON NOV 7 2011

.SYNOPSIS...
THE ACTIVE JET STREAM ALOFT WILL STEER YET ANOTHER PACIFIC STORM
SYSTEM ACROSS THE BORDERLAND TODAY. PROBABLY MOST NOTABLE WILL BE
THE INCREASING WINDS THIS AFTERNOON...FOLLOWED BY AREAS OF DUST
AND A COLD FRONT. AREA TEMPERATURES WILL REMAIN BELOW NORMAL AND
ABOUT 5 DEGREES COOLER THAN YESTERDAY. A BIT OF MOISTURE AND
STRONG DYNAMICS WILL ALLOW FOR SOME HIGH MOUNTAIN SNOW SHOWERS AND
ISOLATED LIGHT LOWLAND RAIN SHOWERS MOSTLY OVER THE GILA REGION.
MOST AREA...ESPECIALLY EAST AND SOUTH WILL REMAIN DRY. THIS
SYSTEM WILL PULL OUT OF THE REGION OVERNIGHT. DRY AND COOL WEATHER
WILL SETTLE OVER THE REGION AS HIGH PRESSURE BUILDS OVER THE
SOUTHWEST. ADDITIONAL COOL AIR ARRIVES WITH A BACK DOOR COLD
FRONT ON WEDNESDAY. NEXT WEEKEND LOOKS UNSETTLED WITH POTENTIAL
FOR MORE WINDS AND PRECIPITATION AS ANOTHER STORM SYSTEM IS
EXPECTED TO ARRIVE SATURDAY.

&&

.DISCUSSION...
TODAY THE NEXT UPPER-LEVEL PACIFIC STORM SYSTEM WILL DROP INTO
THE SOUTHWEST WITH THE TROUGH AXIS ALIGNED NEAR THE AZ/NM LINE
AROUND 00Z. THE LOW CENTER ALOFT LOOKS TO TRACK RIGHT OVER THE
FOUR CORNERS. LEE SURFACE TROUGHING TO OUR EAST COMBINED WITH
BUILDING HIGH PRESSURE WEST BEHIND AN APPROACHING COLD FRONT WILL
TIGHTEN LOW LEVEL GRADIENTS WITH UPPER WINDS ALSO INCREASING AS THE
BASE OF THE TROUGH MOVES OVER THE REGION. THIS WILL BRING AN
INCREASE IN WINDS THROUGH THE DAY WITH BREEZY CONDITIONS BY MID
MORNING AND WINDY CONDITIONS BY AFTERNOON. EXPECT SPEEDS OF 25-35
MPH WITH 40 MPH GUSTS IN THE AFTERNOON. IT IS BORDERLINE AND
MARGINAL BUT HAVE DECIDED TO GO WITH A WIND ADVISORY FOR THE
SOUTHERN DESERTS...FAR WEST TEXAS...AND SACS. THE MIXING GETS UP
TO H7 OR H65 SO AREAS OF BLOWING DUST WILL BE LIFTED IN THE
AFTERNOON...BUT VISIBILITIES ARE NOT EXPECTED TO DROP TO CRITICAL
LEVELS. A PACIFIC COLD FRONT PUSHES IN DURING THE DAY...COOLING THE
WESTERN ZONES PRIOR TO MAX HEATING...AND INTO LRU/EPZ AROUND MAX
HEATING. THUS A COOLER DAY WEST THAN EAST...BUT ALL AREA SHOULD
SEE LOWER MAX TEMPS TODAY. PCPN IS ALSO EXPECTED...GENERALLY OVER
THE NW PORTIONS OF THE CWFA MID AFTERNOON THROUGH LATE EVENING.
SNOW LEVELS WILL DROP TO AROUND 6500 FT OVERNIGHT BUT DO NOT
EXPECT A LOT OF PCPN AS THE STORM LIFTS QUICKLY AND PCPN ENDS
QUICKLY OVERNIGHT.

TUESDAY THROUGH FRIDAY THE AREA WILL BE IN A DRY PATTERN AS BROAD
RIDGING ALOFT FORMS OVER THE WEST COAST AND KEEPS US UNDER DRY
NORTHWEST FLOW ALOFT. AT THE SURFACE...STRONG HIGH PRESSURE WILL
SETTLE OVER THE SOUTHERN U.S. PLAINS AND PUSH ANOTHER WEAK BACKDOOR
FRONT INTO THE AREA FROM THE EAST ON WEDNESDAY. THE BOTTOM LINE IS
A DRY AND FAIRLY COOL WEEK WITH TEMPS RUNNING BELOW NORMAL...
ESPECIALLY THE FIRST HALF. WARMING SATURDAY AS WINDS TURN BACK SW
IN RESPONSE TO THE NEXT APPROACHING UPPER TROUGH.

THE PATTERN LOOKS TO GET UNSETTLED AGAIN NEXT WEEKEND AND BEYOND
AS THE MODELS SHOW A SERIES OF UPPER TROUGHS TO MOVE OVER THE AREA.
CURRENT MODELS SHOW THE FIRST SYSTEM TO ARRIVE SATURDAY AFTERNOON
AND LINGER INTO SUNDAY. THIS TO QUITE A DEEP AND STRONG SYSTEM WITH
POTENTIAL FOR WIDESPREAD PCPN. THIS IS A COLD SYSTEM AND SNOW WILL
BE LIKELY IN THE AREA MOUNTAINS. MORE WINDY CONDITIONS AND ANOTHER
PACIFIC FRONT TO COOL TEMPERATURES.

&&

.AVIATION...VALID 07/12Z-08/12Z.
VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. HOWEVER ANOTHER
UPPER TROUGH WILL PASS THROUGH TODAY... RESULTING IN A LOWERING
OF CEILINGS AFTER 15Z ALONG WITH SCATTERED AREAS OF LOWLAND RAIN
AND MOUNTAIN SNOW... MAINLY WEST OF THE RIO GRANDE...AND MOST
LIKELY OVER THE GILA REGION OF NM. IN ADDITION... WINDS WILL
INCREASE FROM THE SOUTHWEST TO 20-25KTS WITH GUSTS 35 KTS AFTER
18Z. SOME MINOR VSBY LOWING IS EXPECTED DUE TO AREAS OF BLDU BTWN
20Z-02Z.

&&

.FIRE WEATHER...
ANOTHER UPPER LEVEL TROUGH AND PACIFIC COLD FRONT WILL MOVE ACROSS
THE AREA TODAY. TEMPERATURES WILL BE COOLER WEST OF THE RIO
GRANDE...BUT WARM BRIEFLY AHEAD OF THE FRONT EAST. EXPECT ANOTHER
WINDY AFTERNOON WITH INCREASING WINDS FROM THE SOUTHWEST. IN
GENERAL... WINDS OF 20 TO 30 MPH ARE EXPECTED... BUT EAST-FACING
MOUNTAIN SLOPES COULD SEE 20-FOOT WINDS GUST 35 TO 40 MPH. RED
FLAG CRITERIA IS NOT EXPECTED TO BE MET MONDAY AS MINIMUM RH
VALUES WILL RUN IN THE 20 TO 25 PERCENT RANGE THROUGHOUT THE DAY.
RAIN AND MOUNTAIN SNOW SHOWERS WILL ALSO OCCUR MONDAY...MAINLY
WEST OF THE RIO GRANDE. SURFACE WINDS WILL BEGIN TO SUBSIDE AFTER
SUNSET MONDAY WHILE TEMPS BEHIND THE PASSING FRONT WILL DROP TO
ABOUT 10 DEGREES BELOW SEASONAL NORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 64  40  58  33  59 /  10  10   0   0   0
SIERRA BLANCA TX        65  34  57  32  56 /   0   0   0   0   0
LAS CRUCES              62  35  57  31  58 /  10  10   0   0   0
ALAMOGORDO              61  33  52  29  52 /  10  10  10   0   0
CLOUDCROFT              40  21  38  18  38 /  20  20  10   0   0
TRUTH OR CONSEQUENCES   57  33  51  30  53 /  10  10   0   0   0
SILVER CITY             44  23  43  21  48 /  20  10   0   0   0
DEMING                  58  31  54  29  56 /  20  10   0   0   0
LORDSBURG               53  28  52  27  57 /  20   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
     FOR NMZ024-025-031-032.

TX...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
     FOR TXZ055-056.

&&

14-BIRD
Hazardous weather outlook, Nov 6, 5:42 AM MST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
642 AM MDT SUN NOV 6 2011

NMZ022>025-030>032-TXZ055-056-071230-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
642 AM MDT SUN NOV 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE WEST TO EAST
ACROSS THE REGION ON MONDAY. AS A RESULT IT WILL BE WINDY MONDAY
AFTERNOON WITH WEST TO SOUTHWEST WINDS GUSTING TO 40
MPH...ESPECIALLY ALONG EASTERN SLOPES. THERE WILL ALSO BE A FEW RAIN
SHOWERS OVER THE LOWLANDS WITH CHANCES OF SNOW OVER THE HIGHER
MOUNTAINS ABOVE 7500 FEET. RAINFALL AMOUNTS WILL BE GENERALLY UNDER
.10 INCH WITH SNOW AMOUNTS LESS THAN 2 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

Nearby

Wind Advisories in New Mexico, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.